Alert archive / New Jersey / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 136, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 14, 2005, 8:54 PM EDT for Warren County, New Jersey. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 8:54 PM EDT (00:54 UTC)
- Expired
- Aug 14, 2005, 9:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
County Warren County, NJ
The radar
The Philadelphia radar (KDIX), 107 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 8:57 PM EDT | TSTM WND DMG | Belvidere, NJ | PATH OF TREES DOWN IN WHITE TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 150054
SVRPHI
NJC041-150130-
/O.NEW.KPHI.SV.W.0136.050815T0054Z-050815T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
854 PM EDT SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WARREN COUNTY IN NORTHWEST NEW JERSEY
* UNTIL 930 PM EDT
* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
BELVIDERE...OR ABOUT 15 MILES NORTHEAST OF BETHLEHEM...AND MOVING
EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELVIDERE BY 905 PM EDT
OXFORD BY 915 PM EDT
WASHINGTON BY 920 PM EDT
LAT...LON 4085 7508 4076 7516 4067 7520 4065 7514
4076 7492 4087 7484
$$
EBERWINEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:15 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 14, 4:15 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT SUN AUG 14 2005
.OVERVIEW...
RELIEF FROM THE HEAT IS ON ITS WAY WITH A COUPLE OF BUMPS IN THE
ROAD TO GET THERE...WITH THE PSBLTY OF SVR TSRAS AND HVY DOWNPOURS
LATE THIS AFTN INTO THIS EVE. WAVES ON FNT MIGHT STALL THE
REFRESHING BREAK S...BUT WED AND THU LOOK DOWNRIGHT PLEASANT BEFORE
THE HEAT AND HUMIDITY RETURN TWD NEXT WEEKEND.
THERE CONTS TO BE A MDL BIAS TWD TOO HIGH HEIGHTS ESP WITH THE NAM.
THE H8 INIT WAS BETTER WITH THE GFS THE BETTER OF THE TWO AS THE NAM
WAS ABT 3C TOO LOW. THIS CAUSES A BIT OF A QUANDARY AS OUR THOUGHTS
ARE TWD A SLOR CFP AS PER THE NAM...BUT IT IS OBVIOUSLY BEHIND THE
HEAT CURVE. THUS OUR SOLN WILL BE TO COMP BTWN THE TWO DATASETS AND
THEN LEAN TWD THE LESS SWD PROG OF THE NAM IN THE LATTER PERIODS
(MON NGT TO WED).
FOR THE RST OF TDY IT WILL BE LIKE GROUND HOG DAY WITH THE PTNL FOR
SVR WX AGN ESP NRN PARTS OF OUR CWA. TMRW SHLD BE COOLER BECAUSE OF
THE CLDS...NOT NECESSARILY A COOLER AIR MASS. THEN A WEAK WAVE ON
THE FNT MIGHT GIVE SRN PART OF OUR CWA ANOTHER PCPN SHOT LT TUE/TUE
NGT BEFORE SOME MORE PLEASANT WX EXPECTED IN THE MIDWEEK PERIOD.
AGAIN THE BEST CHCS OF THIS OCRG WILL BE N.
&&
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
IF THIS WAS GROUND HOG DAY WE WOULD HAVE THOUGHT WE WOKE UP WITH
YDA/S SVR WX PTNL BECAUSE ONCE AGN IT APRS THAT OUR NRN CWA WILL
HAVE THE GREATEST CHC FOR SVR WX...THUS THE REASON A SVR TSTM WATCH
IS CUR IN EFFECT. SB CAPES HAVE REACHED CLS TO 5000J BUT LIKE YDA
THE STGST WIND FIELDS AND DPVA ARE N OF OUR CWA. THE GREATEST CHC
FOR ORGANIZATIONAL SVR WX WILL BE IN OUR FAR NRN ZNS. NEXT SLICE
DOWN IT WILL DEPEND UPON SOME PULSE TYPE SVR POPPING...THE NAM/S
THETA E DROP ARND PHL IS ABT 25C WHICH AGN TAKING A BIT OFF THE TOP
WOULD STILL MAKE A COUPLE OF PULSE TYPE SVR OCR THIS FAR S...BUT AN
ORGANIZED LINE OF SVR TSRA IS NOT EXPECTED TO HAPPEN. LASTLY IN OUR
SRNMOST SLICE WE SUPPOSE THAT GUST FRONTS AND ONGOING OVRNGT INSTAB
WOULD BE ENUF TO CONT THE CHC OF SCTD CONVECTION FROM REACHING THOSE
LOCALES. THINK THE COOL DOWN FROM EITHER ACTUAL TSRAS OR GUST FRONTS
FAVOR THE LWR GFS MOS MINS. WE WILL NOT BE EXTENDING THE EXCESSIVE
HEAT WRNGS OR ADVYS...BUT WILL CARRY THE WORDING HEADLINE TIL 8 PM
AS IT IS STILL MIGHTY HOT OUT THERE.
WHL THERE ARE DIFS AS TO HOW EASILY THE CDFNT WILL SLIDE SWD ON
MON...THE NET AFFECT OF ALL THE CLOUDS TO OUR W WILL KEEP TEMPS
SOMEWHAT LWR. THE NAM IS THE SLOEST WITH THE CFP...WHL THE GFS IS
FASTER. WE WOULD NMLLY JUMP WITH THE NAM ON THIS...BUT ITS INIT IS
TOO RIDGEY AND ITS MOS GUID IS SUGG A FASTER CFP IN LINE WITH MOST
OF THE OTHER MDLS. COULD BE A DOUBLE FNTL EVENT WITH A WIND SHIFT
LINE THEN A DROP IN DEWS...BUT WE WILL PLAY THE FASTER SHIFT OF THE
WINDS TO THE N. BECAUSE OF THE EXTRA CLOUDS INSTAB INDICES PALE BY
COMPARISON FROM TDY AND THE GFS SAYS NO THUNDER. WE WILL NOT HEDGE
THAT FAR AND HAVE KEPT THUNDER IN THE ZONES FOR OUR FAR SRN CWA. WE
WILL COMP BTWN THE TWO MOS DATASETS AS THE UKMET IS CLOSER TO THE
GFS H8 TEMP PROG THAN THE WRMR (AND TOO WARM INIT NAM). NO
EXTENSION OF HEAT RELATED WRNGS OR ADVYS WILL BE DONE WITH THIS PKG.
THERE IS BETTER MDL CONSENSUS THAN THE LAST COUPLE OF DAYS ABT THE
WAVE ON THE FNT WITH TIMING FAVORING LATER TUESDAY INTO TUE NGT. WE
HAVE KEPT POPS OUT OF THE OLD ZONE WORDED FCST FOR MON NGT AS THE
FNT SHLD BE S OF THE AREA AND THE WAVE STILL TOO FAR AWAY.
UNCERTAINTY ABT HOW CLR SKIES WILL BCM UP N AND THUS CONFID ABT MIN
TEMPS NOT HIGH...WILL COMP FOR MOST LOCALES.
WAVE THEN MOVES ALG THE FNT ON WITH THE NAM FASTER THAN THE GFS.
THIS IS A FLIP FLOP FROM YDA WITH THE SLOR SOLN STIL PREFERRED BY
MOST MED RNG MDLS. SO WE WILL INCR THE POPS DURG THE AFTN. STAB
INDICES DO NOT SUPPORT THUNDER AND WE WILL NOT MENTION THEM. AGAIN
GREATEST CHCS FOR PCPN WILL BE IN OUR SRN CWA NEAREST THE FNT AND
WILL CARRY CHC POPS. WOULD NOT CASUALLY DISMISS THE HVY PCPN PTNL AS
JET WILL BE OVR OUR CWA AND THERE IS FCSTD WAA. IF THUNDER BCMS
PSBL...THIS WOULD ENHANCE THE HVY RAIN PTNL. GUID MINS ARE PRETTY
CLOSE AND WITH CONFID A BIT LESS THAN USUAL ABT SKY COVER WILL NOT
BE DIFFERING FROM THEM.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
AS THE WAVE PUSHES OFSHR BY WED MRNG...A RUN OF DRIER...PLEASANT WX
EXPECTED LATER WED INTO THU THRUT OUR CWA. BUT THIS IS EXPECTED TO
BE FLEETING AS THE H5 RDG SHLD BUILD NEWD ONCE AGN. THERE ARE MDL
DIFS WITH RESPECT TO HOW MUCH WAA INDCD PCPN WE WILL GET AND PLEASE
TAKE THIS INTO CONSIDERATION WITH RESPECT TO THE LO CHC POPS THU NGT
AND ON FRI. BETTER CHC FOR PCPN FOR NOW APPEARS SLATED FOR THE
WEEKEND AS THE CDFNT APCHS ON SAT AND STALLS NEAR US ON SUN. THE 12Z
GFS RUN THAT HAS A 548 CLSD LOW NEAR INL SEEMS MORE BASED IN
WISHCASTING THAN REALITY. WE WILL CONT WITH THE MORE CONSIST OVRNGT
RUNS. THE OVRNGT GFS MDL RUN WAS A WARM ONE LAST NGT...BUT THE 00Z
ECMWF SUPPORTS IT, IF NOT EVEN SUGGESTING HIER TEMPS. SO WE WILL NOT
SWAY MUCH FROM THE MEX MOS.
&&
.AVIATION...
MAINLY MVFR ACROSS THE REGION DUE TO VSBY RESTRICTIONS. ALL TAFS
INCLUDE A TEMPO IFR PERIOD FOR THE POTENTIAL OF THUNDERSTORMS AND
ASSOCIATED LOWER CEILINGS AND VSBYS THROUGH THIS EVENING. THE COLD
FRONT ASSOCIATED WITH THE THUNDERSTORMS WILL SLOWLY MOVE THROUGH THE
REGION LATER TONIGHT AND INTO MONDAY. DRIER AIR BEHIND THE FRONT
WILL RID THE REGION OF THE HAZE(LATER RATHER THAN SOONER ACROSS THE
SRN ZONES) AND PUT ALL SITES IN THE VFR CATEGORY.
&&
.MARINE...
HURRICANE IRENE WILL CONTINUE TO SEND SWELLS INTO OUR COASTAL WATERS
THROUGH MONDAY AND MOST LIKELY INTO TUESDAY. A SCA HAS BEEN ISSUED
FOR SEAS. WINDS ARE NOT EXPECTED TO REACH SCA CONDITIONS THROUGH THE
FORECAST PERIOD.
WITH THE WINDS PICKING UP INTO THE 10 TO 15 KT RANGE YDY(COMPARED TO
LIGHT AND VARIABLE THE DAYS PRIOR) AND BECOMING SW, SURF TEMPS HAVE
DROPPED CONSIDERABLY. READINGS WHICH WERE IN THE MID TO EVEN UPPER
70S ARE NOW IN THE MID TO UPPER 60S
&&
.TIDES...
MODEL GUIDANCE SHOWS AN UPWARD TREND WITH TIDE ANOMALIES THE NEXT
SEVERAL DAYS. ALTHOUGH THIS INITIAL GUIDANCE DOES NOT SHOW TIDAL
FLOODING PROBLEMS, THE SITUATION WILL NEED TO BE MONITORED WITH A
PERSISTENT ONSHORE FLOW DEVELOPING(ALBEIT LIGHT) AND WITH THE FULL
MOON APPROACHING BY THE END OF THE WEEK.
&&
.CLIMATOLOGY...
THE FOLLOWING IS A LOOK AT THE RECENT HEAT AND SOME RELATED
STATISTICS. A HEAT WAVE IS TYPICALLY DEFINED AS 3 CONSECUTIVE DAYS
WITH TEMPERATURES REACHING 90 DEGREES OR HIGHER. THE FOLLOWING ARE
MAINLY BASED FROM THE AVAILABLE CLIMATE DATA FROM PHILADELPHIA
INTERNATIONAL AIRPORT, UNLESS STATED OTHERWISE.
THE HIGHEST TEMPERATURE ON RECORD IN PHILADELPHIA IS 106 DEGREES,
WHICH OCCURRED ON AUGUST 7, 1918. A FEW TIMES OVER THE PAST COUPLE OF
YEARS, THIS RECORD WAS APPROACHED AS A HIGH TEMPERATURE OF 101 WAS
RECORDED ON AUGUST 9, 2001. ALSO, A HIGH TEMPERATURE OF 100 WAS
RECORDED ON BOTH JULY 5, 1999 AND AUGUST 8, 2001. SO FAR FOR THE
SUMMER OF 2005, THE HIGHEST TEMPERATURE RECORDED AT THE PHILADELPHIA
INTERNATIONAL AIRPORT IS 98, WHICH OCCURRED ON JULY 27.
- INITIAL DATA (THIS SUMMER SO FAR THROUGH YESTERDAY, AUGUST 13),
SHOWS THAT THIS SUMMER IS THE WARMEST SO FAR. WE ARE ON THE DOWNSIDE
WITH RESPECT TO CLIMATOLOGICAL AVERAGES AND WE WILL HAVE TO MAINTAIN
LARGER DEPARTURES TO KEEP US AS NUMBER ONE. THE SUMMER IS
CONSIDERED TO BE JUNE, JULY AND AUGUST. BELOW IS A LIST OF THE TOP 6
WARMEST SUMMERS IN PHILADELPHIA.
1) 78.7 IN 2005 (SO FAR, THROUGH AUGUST 13)
2) 78.6 IN 1995
3) 78.4 IN 1994
4) 78.2 IN 1993
5) 77.9 IN 1991
6) 77.7 IN 2002
**THE AVERAGE SUMMER TEMPERATURE IN PHILADELPHIA IS 74.7 DEGREES.
FOR PHILADELPHIA, THE AVERAGE NUMBER OF 90 DEGREE DAYS FOR A YEAR IS
26.
YEAR HEAT WAVES DAYS OF 90 DEGREES OR HIGHER
---- ---------- ----------------------------
2005 5 (SO FAR) 26 (SO FAR)
2004 0 9
2003 2 23
2002 6 42
2001 3 23
2000 0 10
1999 4 35
1998 2 31
1997 2 20
NUMBER OF 90 DEGREE DAYS IN AVERAGE NUMBER OF 90
LOCATION 2005 SO FAR, INCLUDING TDY DEGREE DAYS FOR A YEAR
-------- -------------------------- ----------------------
ATLANTIC CITY 21 18
WILMINGTON 17 21
ALLENTOWN 21 14
TRENTON 24 --
GEORGETOWN 18 --
READING 29 --
MOUNT POCONO 1 --
- THIS SUMMER, 5 CONSECUTIVE DAYS OF 90 DEGREES OR HIGHER OCCURRED IN
PHILADELPHIA FROM JULY 18 TO JULY 22, AND AGAIN FROM AUGUST 2 TO
AUGUST 6. THIS DOES NOT EVEN COME CLOSE TO THE RECORD. THE RECORD IS
21 CONSECUTIVE DAYS OF 90 OR HIGHER, WHICH OCCURRED IN JULY 1995,
1988 AND 1952.
TOTAL NUMBER OF DAYS OF 90 DEGREES OR HIGHER (PHL)
-------------------------------------------------
53 IN 1991
49 IN 1988 AND 1995
42 IN 2002
35 IN 1999
31 IN 1998
26 IN 2005 (SO FAR)
23 IN 2001 AND 2003
- THE FOLLOWING IS A LIST OF THE HOTTEST TEMPERATURE SO FAR THIS
YEAR, THROUGH AUGUST 13.
LOCATION HOTTEST DAY OF THE YEAR
-------- -----------------------
ATLANTIC CITY 99 ON 7/28
PHILADELPHIA 98 ON 7/28
WILMINGTON 96 ON 7/27
ALLENTOWN 97 ON 8/13
TRENTON 98 ON 7/21
GEORGETOWN 98 ON 7/27
READING 97 ON 8/13
MOUNT POCONO 90 ON 8/13
THIS WILL ALSO BE ISSUED AS A PUBLIC INFORMATION STATEMENT (PNS).
&&
.HYDROLOGY...
UNTIL WE FLUSH OUT THIS TROPICAL AIR MASS...LOCALIZED FLASH FLOOD
EVENTS ARE PSBL INTO TNGT IN THOSE AREAS AS ISOLD AMTS COULD REACH 5
INCHES. IF THUNDER GETS INVOLVED ON TUE...WE MIGHT HAVE TO INCREASE
OUR THREAT FOR HVYR RAIN SRN ZNS. OVERALL NRN PARTS OF OUR CWA HAVE
BEEN REMAINING DRIER AND FFG IS HIER UP THERE. NYC RESERVOIRS (DE
RIVER BASIN) ARE NOW RUNNING ABOUT 11 PERCENT BELOW THE LONG TERM
MEDIAN WITH 57 BILLION LESS GALLONS OF WATER THAN THEY HAD AT THIS
TIME LAST YEAR. THE COMBINED NRN NJ RESERVOIRS ARE RUNNING ABOUT 8
PERCENT (72 PERCENT OF CAPACITY) BELOW NORMAL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FOR PAZ067>071 UNTIL 8 PM THIS EVE.
...SEVERE TSTM WATCH #720 UNTIL 10 PM THIS EVE PAZ054-055-
060>062.
NJ...EXCESSIVE HEAT WARNING FOR NJZ015-017>019 UNTIL 8 PM THIS EVE.
...HEAT ADVISORY FOR NJZ016-020>023-027 UNTIL 8 PM THIS EVE.
...SEVERE TSTM WATCH #720 UNTIL 10 PM THIS EVE NJZ001-007>010
012>014.
DE...EXCESSIVE HEAT WARNING FOR DEZ001 UNTIL 8 PM THIS EVE.
...HEAT ADVISORY FOR DEZ002-003 UNTIL 8 PM THIS EVE.
MD...HEAT ADVISORY FOR MDZ008-012-015-019-020 UNTIL 8 PM THIS EVE.
MARINE...NONE.
&&
OVERVIEW/SHORT TERM/LONG TERM...GIGI
AVIATION/MARINE/TIDES...KRUZDLO
CLIMATOLOGY...GORSE/GIGI
HYDROLOGY...GIGIHazardous weather outlook, Aug 14, 2:30 PM EDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 230 PM EDT SUN AUG 14 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-151000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 414 AM EDT SUN AUG 14 2005 .DAY ONE... EXCESSIVE HEAT WILL BE THE MAIN THREAT...ESPECIALLY IN HIGHLY URBANIZED AREA IN THE DELAWARE VALLEY FROM TRENTON SOUTHWEST TO WILMINGTON INCLUDING THE CITY OF PHILADELPHIA. HEAT INDEX VALUES WILL RUN BETWEEN 100 AND 105 DEGREES WITH THE HIGHEST READINGS IN THE HIGHLY URBANIZED AREAS. THE GOOD NEWS IS TODAY SHOULD BE THE LAST DAY UNDER THIS OPPRESSIVE AIRMASS. PLEASE MONITOR THE LATEST WARNINGS AND ADVISORIES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT FOR PARTS OF NORTHEAST PENNSYLVANIA AND NORTHERN NEW JERSEY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THESE THUNDERSTORMS COULD HAVE TORRENTIAL DOWNPOURS AND DAMAGING WINDS. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. ALONG THE NEW JERSEY AND DELAWARE COASTS THERE IS THE THREAT FOR MODERATE RIP CURRENTS BUT MAY APPROACH HIGH ALONG THE NEW JERSEY COAST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... ENHANCED RIP CURRENTS REMAIN POSSIBLE ON MONDAY AS TROPICAL STORM IRENE MOVES BY WELL TO THE EAST OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NECESSARY TODAY. RNS/EBERWINE
In the hours before
Special weather statement, Aug 14, 4:24 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 424 PM EDT SUN AUG 14 2005 NJZ001-007-142130- SUSSEX NJ-WARREN NJ- 424 PM EDT SUN AUG 14 2005 SEVERE THUNDERSTORMS OVER WARREN AND SUSSEX COUNTY HAVE DECREASED IN INTENSITY SINCE 415 PM. THESE STORMS HAVE KNOCKED DOWN TREES IN STILLWATER TOWNSHIP, NJ. ANOTHER ROUND OF THUNDERSTORMS WILL CROSS THE AREA THROUGH 530 PM. THESE STORMS APPEAR TO BE WEAKER, BUT WILL STILL CAUSE GUSTY WINDS AND TORRENTIAL DOWNPOURS. THE EXCESSIVE RAINFALL FROM THE THUNDERSTORMS IS CAPABLE OF PRODUCING LOCALIZED FLOODING, ESPECIALLY OF SMALL CREEKS AND POOR DRAINAGE AREAS. KEEP CHILDREN AWAY FROM ANY SWIFTLY FLOWING STREAM. DO NOT DRIVE IF WATER IS COVERING A ROADWAY. OHARA
Local storm report, Aug 14, 4:40 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
440 PM EDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 5 WSW NEWTON 41.03N 74.84W
08/14/2005 SUSSEX NJ LAW ENFORCEMENT
NUMEROUS TREES AND POLES DOWN IN STILLWATER TOWNSHIP.
SOME POLES WERE REPORTED TO BE ON FIRE.
0355 PM TSTM WND DMG 5 E MOUNT POCONO 41.12N 75.26W
08/14/2005 MONROE PA EMERGENCY MNGR
TREES DOWN IN PRICE AND PARADISE TOWNSHIP.
&&
GORSELocal storm report, Aug 14, 7:30 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 PM EDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 W VERNON VALLEY 41.24N 74.55W
08/14/2005 SUSSEX NJ EMERGENCY MNGR
TREE LIMBS DOWN IN WANTAGE.
0355 PM TSTM WND DMG 5 E MOUNT POCONO 41.12N 75.26W
08/14/2005 MONROE PA EMERGENCY MNGR
TREES DOWN IN PRICE AND PARADISE TOWNSHIP.
0355 PM TSTM WND DMG 5 WSW NEWTON 41.03N 74.84W
08/14/2005 SUSSEX NJ LAW ENFORCEMENT
NUMEROUS TREES AND POLES DOWN IN STILLWATER TOWNSHIP.
SOME POLES WERE REPORTED TO BE ON FIRE.
0540 PM FLASH FLOOD NEWTON 41.05N 74.75W
08/14/2005 SUSSEX NJ EMERGENCY MNGR
MULTIPLE ROADWAYS FLOODED.
&&
KRUZDLOLocal storm report, Aug 14, 7:55 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
755 PM EDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 W VERNON VALLEY 41.24N 74.55W
08/14/2005 SUSSEX NJ EMERGENCY MNGR
TREE LIMBS DOWN IN WANTAGE.
0355 PM TSTM WND DMG 5 WSW NEWTON 41.03N 74.84W
08/14/2005 SUSSEX NJ LAW ENFORCEMENT
NUMEROUS TREES AND POLES DOWN IN STILLWATER TOWNSHIP.
SOME POLES WERE REPORTED TO BE ON FIRE.
0355 PM TSTM WND DMG 5 E MOUNT POCONO 41.12N 75.26W
08/14/2005 MONROE PA EMERGENCY MNGR
TREES DOWN IN PRICE AND PARADISE TOWNSHIP.
0540 PM FLASH FLOOD NEWTON 41.05N 74.75W
08/14/2005 SUSSEX NJ EMERGENCY MNGR
MULTIPLE ROADWAYS FLOODED.
0651 PM TSTM WND DMG BIRDSBORO 40.26N 75.81W
08/14/2005 BERKS PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN FROM BIRDSBORO TO
BOYERTOWN.
0722 PM TSTM WND DMG 2 NW KENILWORTH 40.25N 75.67W
08/14/2005 CHESTER PA AMATEUR RADIO
A TREE AND WIRES DOWN IN NORTH COVENTRY TOWNSHIP.
0722 PM TSTM WND DMG POTTSTOWN 40.25N 75.64W
08/14/2005 MONTGOMERY PA EMERGENCY MNGR
TREES AND WIRES DOWN.
&&
KRUZDLOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:16 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 44 min |
| Aug 14, 8:39 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 51 min |
| Aug 14, 9:05 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris | 40 min |
| Aug 14, 10:48 PM EDT | Severe Thunderstorm Warning | PHI | Mercer | 42 min |
| Aug 15, 12:02 AM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 43 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.